MAUDE Adverse Event Report: BECTON DICKINSON BD INSYTE-N YEL 24GA X 0.56IN; INTRAVASCULAR CATHETER

BECTON DICKINSON BD INSYTE-N YEL 24GA X 0.56IN; INTRAVASCULAR CATHETER
Catalog Number 381211
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd insyte-n yel 24ga x 0.56in catheter defective / damaged.Date of occurrence: (b)(6) 2024.Incident description: during a vvp insertion on a 4-month-old baby, we opened the catheter packaging and removed the catheter from its case.It was defective (broken piece of plastic), preventing vvp insertion.This is not the first time this has happened to us.Happened.Sometimes it happens when we've pricked the baby.The plastic tip deflects, weakening the vein until it ruptures.Rupture.This forces us to prick the child several times.Patient information: patient's current condition: catheter change, we took another catheter having noticed the damage before pricking, but this is not the case.But this is not always the case.Actions taken in the care facility to manage the patient: catheter changed, we took another another catheter having noticed the damage before pricking, but this is not always the case.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batch.Current control there is in-process inspection in place to check for catheter tip damage.There is also functional test in place to check for catheter tip penetration force.No photo/sample was received for further investigation.Root cause could not be determined.
 
Event or Problem Description
Date of occurrence: on (b)(6) 2024 incident description: during a vvp insertion on a 4-month-old baby, we opened the catheter packaging and removed the catheter from its case.It was defective (broken piece of plastic), preventing vvp insertion.This is not the first time this has happened to us.Happened.Sometimes it happens when we've pricked the baby.The plastic tip deflects, weakening the vein until it ruptures.Rupture.This forces us to prick the child several times.Patient information: patient's current condition: catheter change, we took another catheter having noticed the damage before pricking, but this is not the case.But this is not always the case.Actions taken in the care facility to manage the patient: catheter changed, we took another another catheter having noticed the damage before pricking, but this is not always the case.

Brand Name
BD INSYTE-N YEL 24GA X 0.56IN
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21060045
Report Number2243072-2024-01278
Device Sequence Number8154132
Product Code FOZ
UDI-Device Identifier00382903812110
UDI-Public(01)00382903812110(11)221129(17)271130(10)2330043
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381211
Device Lot Number2330043
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown